What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 5:56 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 18, 5:56 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
656 AM EDT Fri Jun 18 2021
.SYNOPSIS...
A frontal boundary will push south across the region this
afternoon and stall out along the Ohio River tonight into
Saturday. This will lead to an increasing chance of showers an
thunderstorms later this afternoon into tonight, with a chance
of thunderstorms then continuing through the day on Saturday.
Severe thunderstorms will be possible later this afternoon and
evening, along with the potential for heavy rainfall into the
overnight hours.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MCS moving across Wisconsin and into lower Michigan early this
morning will continue to push east through the morning hours
and is forecast to gradually weaken. Debris clouds associated
with this will continue to spill down into our area through the
morning. Several weak boundaries extending south from the main
MCS will push east across northern Ohio through the morning
hours and these could lead to a few showers and a chance of
thunderstorms across our northern areas later this morning and
possibly into early afternoon.
In the wake of the MCS remnants, a warm front will move east
across our area through this afternoon. This will allow for a
warmer and more moist airmass to advect east across the region.
Temperatures may be somewhat affected by the amount of debris
clouds and/or any lingering pcpn coverage into the afternoon.
However, given the strengthening western flow, think we should
be able to rebound with afternoon highs in the upper 80s to
near 90s degrees, with dewpoints creeping up into the upper 60s
to possibly lower 70s. This will lead to good destabilization
through the afternoon with ML Capes in excess of 3000 J/KG
possible, especially across our western areas. The general
consensus of the higher res models CAMs is to develop a line of
storms through late afternoon along a remnant boundary across
northern Indiana/Ohio and push it south across our area from
late afternoon and into this evening. Given the good instability
and strengthening mid level flow (35 to 45 knots across our
north, 25 to 35 knots across our south), bowing segments with
damaging winds appear to be the primary threat, with the
potential for some higher end wind gusts. Some large hail will
also be possible with the stronger updrafts and it will be tough
to rule out a tornado or two along the boundary where low level
shear and helicities will be enhanced.
The combination of temps near 90 and dewpoints up around 70 or
so, will also lead to heat indices in the 95 to 100 degree
range later this afternoon, with the best chance for this across
western portions of our fa.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
The main area of thunderstorms will continue to sag south
through the evening hours. As the flow becomes more parallel to
the boundary/line of storms, it does look like the potential
exists for some training storms to persist into the overnight
hours. There is quite a bit of uncertainty as to exactly where
this will occur, but if it does, the possibility will exist for
an extended period of heavier rainfall somewhere west to east
across our area, with several of the individual CAMs cranking
out some fairly impressive rainfall amounts across various
locations in our fa along and to the north of the Ohio River. As
a result, decided to go with a FFA for at least portions of our
area. For now, will center in on the most favored locations for
heavy rain based on the HREF, generally running it for areas
along and north of the Ohio River and along and south of I-70.
Expect to see a decreasing trend through later Saturday morning
as the low level jet begins to weaken. However, it looks like we
will see some destabilization again through the afternoon hours
as temperatures rebound into the mid to upper 80s for afternoon
highs. This combined with some additional mid level energy
moving across the southern Great Lakes, will lead to additional
chances for showers and thunderstorms. With some continued
better deep layer shear, a few strong to severe storms will be
possible again Saturday afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
On Saturday evening, a continued feed of low-level theta-e advection
will be angling itself into the ILN forecast area from the
southwest. Active convection may have already developed by 00Z, and
there is some potential for convection to continue into Saturday
night, with at least some elevated instability remaining replenished
through the night. These chances will diminish as the night goes on.
With a general weakness in forcing expected on Sunday, PoPs will be
lowered to slight chance by Sunday morning and through the day. The
air mass will still be warm and humid, and uncapped or weakly
capped. Thus, at least some low-end isolated storm threat will
continue into Sunday -- with highs in the upper 80s.
Monday is expected to be another active weather day, as a deep and
expansive mid-level trough moves east across the country, and a very
well-defined cold front plows into the Great Lakes and Ohio Valley
from the northwest. There are still some fairly large differences
between GFS/ECMWF solutions with regards to this system. The GFS
seems to be faster and more energetic, while the ECMWF/CMC are
slower and feature a little less shear. Nonetheless, with potent
boundary layer southwesterly flow ahead of the front, temperatures
are likely to climb into the 90s for areas that remain ahead of the
front through the diurnal cycle. This may well include the
southeastern ILN forecast area, and max temps were bumped up a
couple degrees from the blend for this area (Portsmouth OH etc).
With dewpoints well into the 60s (and maybe near 70) there is no
question that from an instability and forcing standpoint, Monday
will have to be watched for another potential round of severe
weather. This is still out on Day 4, so confidence in specifics is
not overly high as of yet. Depending on frontal timing, some chance
for showers/storms may persist into early Tuesday for parts of the
forecast area.
Drier and cooler conditions are expected behind the front for
Tuesday, with flow beginning to switch back around as early as
Wednesday and Thursday, leading to warming temperatures. However,
chances for precipitation will likely not return until beyond the
end of the current forecast period (through Thursday).
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Weakening MCS will move across northern Ohio this morning with
some of the remnant showers possibly brushing across the
northern TAF sites. On the back side of this, expect to see a
lull in pcpn through mid afternoon. However, as we destabilize
through the afternoon, additional showers and thunderstorms are
expected to develop along a remnant boundary across northern
Indiana and northern Ohio. These storms will then push south
across the area as we head into this evening. The boundary is
then forecast to stall out along the Ohio River overnight with
the possibility of showers and embedded thunderstorms training
east across the area through the overnight hours and into
Saturday morning. Will generally handle thunderstorm threat
with a prevailing shra and a vcts from late this afternoon into
the overnight hours. Some severe storms will be possible into
this evening with wind gusts in excess of 50 knots possible.
Locally heavy rain will also lead to reduced visibilities/cigs
at times overnight.
.OUTLOOK...Thunderstorms are possible through Saturday and again
on Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for OHZ042-051>055-060>065-070>074-077>082-088.
KY...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for KYZ091>093.
IN...Flash Flood Watch from 6 PM EDT this evening through Saturday
morning for INZ050-058-059-066-073>075.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Hatzos
AVIATION...JGLHazardous weather outlook, Jun 18, 4:15 AM EST, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
515 AM EDT Fri Jun 18 2021
OHZ026-034-035-043>046-056-191000-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking-
515 AM EDT Fri Jun 18 2021
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and tonight.
Severe weather will be possible late this afternoon into tonight
with damaging wind the primary threat. A tornado or two will also be
possible along with large hail. Thunderstorms will be capable of
producing locally heavy rainfall, leading to the potential for some
flooding concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later this afternoon and
tonight.
INZ050-058-059-OHZ042-051>055-060>065-074-191000-
Wayne-Fayette IN-Union IN-Darke-Miami-Champaign-Clark-Madison-
Franklin OH-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Hocking-
515 AM EDT Fri Jun 18 2021
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe weather will be possible late this afternoon into tonight
with damaging wind the primary threat. A tornado or two will also be
possible along with large hail.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later this afternoon and
tonight.
INZ066-073>075-KYZ091>093-OHZ070>073-077>082-088-191000-
Franklin IN-Ripley-Dearborn-Ohio-Boone-Kenton-Campbell-Butler-Warren-
Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
515 AM EDT Fri Jun 18 2021
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...
This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe weather will be possible late this afternoon into tonight
with damaging wind the primary threat. A few storms will also be
capable of producing large hail.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed later this afternoon and
tonight.
INZ080-KYZ089-090-094>100-191000-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-
515 AM EDT Fri Jun 18 2021
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky and Northern Kentucky.
.DAY ONE...Today and tonight.
Severe weather will be possible this evening into the overnight
hours with damaging wind the primary threat. A few storms may also
produce large hail. Thunderstorms will be capable of producing
locally heavy rainfall, leading to the potential for some flooding
concerns.
Heat indices this afternoon will be in the mid to upper 90s.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few strong to severe storms will be possible again Saturday
afternoon and evening. Damaging wind would be the primary threat on
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed tonight.
In the hours before
Special weather statement, Jun 18, 3:39 AM EST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
439 AM EDT Fri Jun 18 2021
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079-182200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Kenton, Ada, Celina, Coldwater,
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Troy,
Piqua, Tipp City, Urbana, Springfield, Eaton, Camden, Dayton,
Kettering, Beavercreek, Fairborn, Xenia, Hamilton, Middletown,
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington,
Blanchester, Cincinnati, Milford, Georgetown, and Mount Orab
439 AM EDT Fri Jun 18 2021
...HEAT INDEX VALUES 95 TO 100 DEGREES THIS AFTERNOON...
A hot and humid airmass will overspread the region through this
afternoon. High temperatures of around 90 degrees will combine
with high humidities to produce heat index values in the 95 to 100
degree range later this afternoon.
If you have outdoor activities planned for today, be prepared for
the hot conditions. Be sure to drink plenty of water and if
possible, take frequent breaks in a shaded or air conditioned
environment.
Special weather statement, Jun 18, 7:42 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
842 AM EDT Fri Jun 18 2021
OHZ034-035-181315-
Auglaize OH-Mercer OH-
842 AM EDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN AUGLAIZE AND
NORTHERN MERCER COUNTIES UNTIL 915 AM EDT...
At 842 AM EDT, radar indicated a strong thunderstorm over Rockford,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Celina, Wapakoneta, St. Marys, Fort Shawnee, Cridersville, Rockford,
Moulton, Mendon, Buckland, Chattanooga, Kossuth, Tama, Neptune and
State Route 116 at State Route 197.
This includes I-75 in Ohio between mile markers 112 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
4066 8411 4056 8411 4055 8480 4073 8480
TIME...MOT...LOC 1242Z 268DEG 38KT 4069 8466Special weather statement, Jun 18, 8:10 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
910 AM EDT Fri Jun 18 2021
OHZ034-035-042-043-181345-
Auglaize OH-Darke OH-Shelby OH-Mercer OH-
910 AM EDT Fri Jun 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
NORTHERN DARKE...AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES UNTIL 945
AM EDT...
At 910 AM EDT, radar indicated strong thunderstorms along a line
extending from near Spencerville In Allen County to near Union City,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Greenville, Celina, Wapakoneta, St. Marys, Coldwater, Fort Shawnee,
New Bremen, Minster, Versailles, St. Henry, Newport, Cridersville,
Union City, Fort Loramie, Ansonia, Botkins, New Knoxville, Moulton,
Webster and Russia.
This includes I-75 in Ohio between mile markers 107 and 118.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4068 8445 4069 8422 4066 8422 4066 8411
4064 8411 4064 8404 4020 8441 4020 8443
4017 8443 4009 8450 4021 8481 4034 8480
4071 8446
TIME...MOT...LOC 1310Z 297DEG 21KT 4066 8440 4027 8477Special weather statement, Jun 18, 8:12 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
912 AM EDT Fri Jun 18 2021
OHZ026-035-181345-
Auglaize OH-Hardin OH-
912 AM EDT Fri Jun 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AUGLAIZE
AND HARDIN COUNTIES UNTIL 945 AM EDT...
At 911 AM EDT, radar indicated strong thunderstorms along a line
extending from near Ada to near Waynesfield, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Kenton, Ada, Forest, Dunkirk, Alger, Waynesfield, Blanchard,
Roundhead, Mount Victory, Mcguffey, Ridgeway, Patterson, Dola, Grant,
Silver Creek, Jumbo, Huntersville, Pfeiffer, St. Johns and Walton.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4051 8342 4055 8410 4064 8404
4065 8388 4082 8388
TIME...MOT...LOC 1311Z 276DEG 39KT 4083 8386 4063 8402